quitting baclofen

i am currently in the process of quitting baclofen.

i will copy & paste my blog post below to explain my situation.

I'm going through massive panic attacks.

it seems to happen every time i take the baclofen now.

i was on 50mg the day before yesterday,

i took 10mg today,

i think i'm gonna go on a 24 hr trial to see if i can just quit.

i wonder if that is possible.

i went from 120 to 60 in the hospital.

btw my walking is now TERRIBLY worse. will it get better?


I am currently in Mt. Sinai hospital NYC,

I was dealing with withdrawals from the drug Baclofen.

It was prescribed for my muscle spasticity.

I didn't know it was a dangerous drug, and just kept taking more and more cause it made me feel good.

I ended up with nasty-ass withdrawals.

Unless I took the pill every 4 hours I would have severe, SEVERE anxiety/confusion/panic attacks that'd make me want to slit my throat. Heart racing fast. It'd happen in the middle of the night too so I couldn't sleep more than 4 hrs. All I could do was take more Baclofen to stop it.

So I got tired of that, and made the dumb decision of trying to quit cold turkey.

I went through 24 hours of HELL. wave after wave of torture. Brain going uncontrollably berserk. Mind filled with nothing but negative things. I couldn't even smile one bit at the funniest things. I felt pissed when my boyfriend told me he loved me. Finally it started feeling life-threatening(physical) so I re-started my Baclofen and headed to the ER (chugged abt 100mg altogether to get in an OK-state).

I was taking about 120mg a day for a month. Sometimes more. I was totally using it as a recreational drug. It gave me energy when I took em.

I've been hospitalized for 3 days and a bit.

I got over it using lots of Ativan. It felt like it'd never get better.

I got down to 60mg a day.

Now I don't get that attack even when I'm off of it for long.

I'm so glad it got better.

I thought I did something irreversible.

It felt like it.

Can't wait to b discharged tomorrow and smoke like crazy.

I smoked in the shower a few times. :P

I hope the withdrawals don't come back.

4 Replies

  • Hi, You need to taper down gradually, do it over 5 days 50 40 30 20 10, I did it as I had no benefit from it, I think it would be best to see your doctor! Perhaps he'll give you antidepressants? Please don't do anything stupid! Keep positive!

    Best wishes


  • Hi, I agree with Steven about tapering down gradually. More importantly, please see your doctor!


  • i am currently in the process of tapering.

    my walking has become SIGNIFICANTLY worse,

    I'm kinda worried about this. will it get better?

    i'm having massive heart palpitations/panic&anxiety attacks/depression throughout the day in waves. I'm wondering how long this will last.

    I would like some info from ppl who have come off baclofen.

    I also started taking the SSRI celexa two days ago.

    i'm hoping that'll kick in soon.

    it's sometimes less than a week for lucky ppl.

  • Walking for me became worse because of lack of sleep when I went off Baclofen. Many AMN people I talked to use it just to get a good nights sleep. Once you get it out of your system and return to a normal sleep rhythm if your like me your walking will improve greatly. John

You may also like...